Alert archive / Massachusetts / River Flood Warnings in 2023

River Flood Warning 34, NWS Boston/Norton, MA

September 11, 2023Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this river flood warning at Sep 11, 2023, 9:58 PM EDT for Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire. It took effect at Sep 12, 2023, 2:40 PM EDT. It was in force for 40 min.

The area

The outline as issued.

The facts

Issued
Sep 11, 2023, 9:58 PM EDT (01:58 UTC)
In effect from
Sep 12, 2023, 2:40 PM EDT
Expired
Sep 12, 2023, 3:20 PM EDT
In force
40 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
Minor

Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nashua River at East Pepperell (DNSM3). The gauge peaked at 7.19 ft at Sep 13, 2023, 3:00 PM EDT.

actionminormoderate51009/1209/13
Action stage
7 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01096500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

025 
WGUS41 KBOX 120158
FLWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
958 PM EDT Mon Sep 11 2023

...The National Weather Service in Boston/Norton MA has issued a 
Flood Warning for the following rivers in Massachusetts...New 
Hampshire...

  North Nashua River At Fitchburg affecting Worcester County.

  Nashua River At East Pepperell affecting Middlesex, Hillsborough 
  and Worcester Counties.



For the North Nashua River...including Fitchburg...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

To escape rising water, take the shortest path to higher ground.

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 1000 AM EDT.

&&

MAC027-121400-
/O.NEW.KBOX.FL.W.0033.230912T0236Z-230912T1840Z/
/FBGM3.1.ER.230912T0236Z.230912T0600Z.230912T1240Z.NO/
958 PM EDT Mon Sep 11 2023

...FLOOD WARNING IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...North Nashua River at Fitchburg.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 7.0 feet, Flooding of low lying areas along the river 
  can be expected. Flooding encroaches on businesses near the 
  junction of River and Depot streets in Fitchburg.

* ADDITIONAL DETAILS...
  - At 9:30 PM EDT Monday the stage was missing.
  - Bankfull stage is 6.5 feet.
  - Forecast...The river will rise above flood stage late this
    evening to 7.5 feet just after midnight tonight. It will then
    fall below flood stage tomorrow morning to 4.5 feet early
    Wednesday afternoon. It will rise to 5.0 feet early Thursday
    morning. It will then fall again and remain below flood
    stage.
  - Flood stage is 6.5 feet.
  - Flood History...This crest compares to a previous crest of
    7.5 feet on 04/03/2005.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4244 7174 4261 7187 4265 7177 4246 7165


$$

MAC017-027-NHC011-121400-
/O.NEW.KBOX.FL.W.0034.230912T1840Z-230914T0730Z/
/DNSM3.1.ER.230912T1840Z.230913T0600Z.230914T0130Z.NO/
958 PM EDT Mon Sep 11 2023

...FLOOD WARNING IN EFFECT FROM TUESDAY AFTERNOON TO EARLY THURSDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Nashua River at East Pepperell.

* WHEN...From Tuesday afternoon to early Thursday morning.

* IMPACTS...At 9.0 feet, Minor lowland flooding is likely along the 
  river from East Pepperell downstream through Hollis. Flooding will 
  impact low lying businesses along Route 119 in Pepperell in the 
  vicinity of its junction with Route 111.

* ADDITIONAL DETAILS...
  - At 9:30 PM EDT Monday the stage was 5.1 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 9.3 feet early
    Wednesday morning. It will then fall below flood stage late
    Wednesday evening.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.4 feet on 05/16/2006.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4244 7171 4275 7161 4281 7147 4274 7143
      4243 7165


$$

Belk
2 follow-up statements
637 
WGUS81 KBOX 121036
FLSBOX

Flood Statement
National Weather Service Boston/Norton MA
636 AM EDT Tue Sep 12 2023

...The Flood Warning continues for the following rivers in 
Massachusetts...New Hampshire...

  North Nashua River At Fitchburg affecting Worcester County.

  Nashua River At East Pepperell affecting Middlesex, Worcester and 
  Hillsborough Counties.



For the North Nashua River...including Fitchburg...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

To escape rising water, take the shortest path to higher ground.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 245 PM EDT.

&&

MAC027-121845-
/O.CON.KBOX.FL.W.0033.000000T0000Z-230912T1840Z/
/FBGM3.1.ER.230912T1142Z.230912T1200Z.230912T1240Z.NO/
636 AM EDT Tue Sep 12 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...North Nashua River at Fitchburg.

* WHEN...Until this afternoon.

* IMPACTS...At 7.0 feet, Flooding of low lying areas along the river 
  can be expected. Flooding encroaches on businesses near the 
  junction of River and Depot streets in Fitchburg.

* ADDITIONAL DETAILS...
  - At 5:30 AM EDT Tuesday the stage was 5.7 feet.
  - Bankfull stage is 6.5 feet.
  - Forecast...The river will rise above flood stage to 6.6 feet
    this morning. It will then fall below flood stage this
    morning to 4.5 feet early tomorrow afternoon. It will rise to
    5.0 feet early Thursday morning. It will then fall again and
    remain below flood stage.
  - Flood stage is 6.5 feet.
  - Flood History...This crest compares to a previous crest of
    6.6 feet on 12/24/1994.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4244 7174 4261 7187 4265 7177 4246 7165


$$

MAC017-027-NHC011-122245-
/O.CON.KBOX.FL.W.0034.230912T1840Z-230914T0730Z/
/DNSM3.1.ER.230912T1840Z.230913T0600Z.230914T0130Z.NO/
636 AM EDT Tue Sep 12 2023

...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON TO EARLY 
THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Nashua River at East Pepperell.

* WHEN...From this afternoon to early Thursday morning.

* IMPACTS...At 9.0 feet, Minor lowland flooding is likely along the 
  river from East Pepperell downstream through Hollis. Flooding will 
  impact low lying businesses along Route 119 in Pepperell in the 
  vicinity of its junction with Route 111.

* ADDITIONAL DETAILS...
  - At 5:30 AM EDT Tuesday the stage was 6.3 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 9.3 feet just after midnight
    tonight. It will then fall below flood stage late tomorrow
    evening.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.4 feet on 05/16/2006.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4244 7171 4275 7161 4281 7147 4274 7143
      4243 7165


$$

BW
856 
WGUS81 KBOX 121920
FLSBOX

Flood Statement
National Weather Service Boston/Norton MA
320 PM EDT Tue Sep 12 2023

...The Flood Warning is cancelled for the following rivers in 
Massachusetts...New Hampshire...

  Nashua River At East Pepperell affecting Middlesex, Hillsborough 
  and Worcester Counties.



MAC017-027-NHC011-122030-
/O.CAN.KBOX.FL.W.0034.000000T0000Z-230912T1920Z/
/DNSM3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
320 PM EDT Tue Sep 12 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Nashua River At East Pepperell.

* ADDITIONAL DETAILS...
  - At 2:30 PM EDT Tuesday the stage was 6.3 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river is expected to rise to a crest of 7.2
    feet tomorrow morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4244 7171 4275 7161 4281 7147 4274 7143
      4243 7165


$$

Belk

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Sep 11, 9:23 PM EDT, 35 minutes earlier.

Area forecast discussion, Sep 11, 9:23 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
923 PM EDT Mon Sep 11 2023

.SYNOPSIS...
Low pressure in the southern coastal waters will bring rounds of
showers and embedded thunderstorms capable of heavy rain through
early tonight. Overcast skies with fog is expected on Tuesday as
high pressure over Maine briefly builds in. A frontal system
interacting with subtropical moisture will bring soaking rains
to parts of southern New England Wednesday. Much drier and more
seasonable weather then arrives for Thursday into at least
Friday, although Hurricane Lee still could make a closer pass
late this week or next weekend. Increasing surf and rip currents
are likely to begin around Tuesday and continue into the
weekend, although there is low confidence in any other impacts.
Refer to the latest forecasts on Hurricane Lee from the National
Hurricane Center.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

9:30 PM Update...

Significant rainfall resulting in flash flooding across the CWA
continues at this hour, though some of the heaviest cells have
finally begun to move off of areas that received upwards of
4-8" of rain this afternoon; namely the Providence
Metro/Attleboro area and Springfield Metro area. Rain continues
to fall, though at a lighter intensity, across the
Leominster/Fitchburg area where a Flash Flood Emergency remains
in place as reports of compromised buildings and washed out
roads filter in.

Rain intensity is expected to wane into the overnight hours,
though pockets of intense precipitation persist over eastern
Connecticut and Plymouth county, with 1 hour MRMS precip
estimates coming in around 2 inches. Brief improvements in
visibility and ceilings will be short lived, as fog will fill in
behind the departing rain.

Previous Update..

Significant rainfall occurring across portions of north central
MA, as well as northern RI into SE MA. Unfortunately, looking
like a few more hours of rain. Updated the rainfall timing using
the latest runs of the HRRR and RAP to help highlight the
movement of the heaviest rainfall. Minor tweaks to temperatures.
Otherwise, the main theme of the previous forecast continues
overnight.

245 PM Update:

Key Points:

* Slow-moving showers with embedded t-storms to produce periods
  of heavy rain and potential urban and poor drainage street
  flooding through 9 PM, greatest risk in the Hartford,
  Worcester, Providence to Metrowest/Greater Boston corridors.

* Impacts to the Monday PM commute expected. Localized rapid-onset
  flooding possible.

Weak area of low pressure in coastal eastern NJ extends a
stationary frontal boundary seen as a windshift/local
convergence zone from southern CT into central RI and SE MA.
This is helping to focus more numerous showers and embedded
t-storms along its extent. While scattered lighter showers are
evident in radar mosaic imagery across northern and western MA,
the greatest risk for showers and thunderstorms capable of heavy
rain appears to be aligned on this existing area of localized
convergence. This feature stands to lift slowly northward late
this afternoon to early evening near or into some of our major
metropolitan areas during the PM rush. It's a pattern that may
lead to repeated rounds of showers and embedded t- storms, one
in an environment of high warm cloud depths favoring efficient
rainfall production in even showers. Soils are highly saturated
from recent rains and some areas (e.g. Providence/Cranston) saw
flooding just yesterday. So the risk for reduced visibilities
and heavy rain capable of street flooding will exist anywhere
along the Flood Watch area, but especially aligned in vicinity
of the Hartford-Worcester- Providence-Metrowest/Greater Boston
corridor. That rains may be fairly persistent/redeveloping may
lead to street flooding, and we can't rule out localized flash
flooding in isolated to scattered instances especially in areas
that have been harder- hit over the last 2 to 3 days. Potential
exists for local amts up to 3 inches of rain in any areas that
see persistent, heavy downpours.

Flood Watch continues in effect until late evening with no
changes made in time or location(s) from the mid-morning
expansion. Trend will be for showers and embedded storms to
collapse/shift southeast after the PM commute into the mid-
evening hours along with a decrease in overall intensity.

While rain chances trend more intermittent/spotty by late
evening and into the remainder of the overnight, stratus and fog
spreads back in westward. Fog may become rather widespread given
light NE flow, saturated ground and that most areas would have
experienced recent rain. It's not yet certain if this situation
would rise to the level of needing either fog statements or
dense fog advisories but it is a favorable setting for fog to
develop overnight.

Temperatures only to fall a few degrees from current values,
into the mid 60s to around 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
245 PM Update:

Tuesday and Tuesday Night:

The weak area of low pressure bringing the more active weather
for this aftn and early tonight will have moved into the waters
well east of Cape Cod early Tue. However sfc ridging building
down coastal ME and NH will maintain onshore flow on modest NE
winds; models showing a lot of lower level RH trapped in the
lowest few km of atmosphere across much of central and eastern
sections of Southern New England. While any early-day fog should
dissipate by 10 AM, what will not will be a blanket of overcast
stratus, the net effect being little if any significant warming
despite still continued humid weather. Though there may be
intermittent and much lighter showers around in this blanket of
gray stratus clouds, Tuesday is a relative dry day of sorts
compared to recent conditions. Rain amts should be less than a
tenth of an inch in any one area. High temps were on the lower
end of guidance, using some of the higher-res NAM and a blend of
short- term guidance to bring highs in the low to mid 70s for
most of central and eastern MA and RI. Further west, there is
some optimism for more cloudy breaks into Tolland and Hartford
Counties and into western MA, with highs reaching the middle to
upper 70s.

Easterly flow continues into Tuesday evening, which will
maintain low clouds and possible development of foggy areas;
however it may not be as widespread as forecast conditions
tonight. Increasing height falls later in the overnight to early
Wed associated with frontal system bringing another round of
more active weather for Wed brings about an increase in PoP from
sub- mentionable to high chance range into our western counties.
However the bulk of rains should hold until well into Wed. Lows
mainly in the 60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...

* Wet weather returns with soaking rain and thunderstorms
  Wednesday.

* Dry weather and seasonable temperatures expected Thursday and
  Friday, but we continue to monitor Hurricane Lee into this
  weekend. It remains unknown whether it will directly impact
  New England.

* Increasing rip current risk and high surf continues into part
  of next weekend on beaches with southern and southeast
  exposures.

An approaching cold front Wednesday should result in another day
of showers and thunderstorms, with locally heavy rainfall. This
front should move offshore sometime Wednesday night into
Thursday.

The main issue with this portion of the forecast remains the
ultimate track of Hurricane Lee. This will be greatly influenced
by the evolution of a mid level trough over SE Canada and the
Great Lakes. Lots of uncertainty remains in the details, which
will be important. Please keep in mind that this is a forecast
4-5 days in the future. it remains too early to focus on the
specifics. This is the plan and prepare for possibilities phase
of the forecast. Those details and expected impacts for southern
New England will come into better focus towards mid week. Stay
tuned to the latest forecasts from the National Hurricane Center
for late this week into this weekend.

Above normal temperatures expected Wednesday, then trending to
near to slightly below normal late this week into this weekend.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight: Moderate confidence.

MVFR-LIFR early, with likely ongoing SHRA/embedded TS moving
ESE 00-03z while weakening as it does so. While rain generally
diminishes in coverage/intensity, with it will be the return of
stratus and fog at IFR to LIFR levels settling in; expanding
soonest eastern areas and a few hrs later toward western
airports. Reduced confidence in the exact timing. NE winds 3-6
kt, calm at times.

Tuesday and Tuesday Night: Moderate confidence.

While fog dissipates, IFR to LIFR ceilings likely central and
eastern airports for most of the time. May see some 1-category
improvement in categories for BAF-BDL but not likely any higher
than MVFR. Spotty, light SHRA during the day. Period of steadier
rains arrives late overnight to early Wed AM. NE to E winds 4-8
kt.

KBOS TAF...Moderate confidence in TAF. IFR and steady/heavy
rain with visbys 1-3 SM. Low risk for TS. Rain gradually shifts
southeast ~04-06z Tue, although NE winds will draw LIFR stratus
and fog back in. Light NE winds.

KBDL TAF...Moderate confidence in TAF. Rain gradually shifts SE
00-02z although w/ fog and stratus at IFR/LIFR levels. Light
north winds.

Outlook /Wednesday through Saturday/...

Thursday: VFR. Breezy. Slight chance SHRA.

Thursday Night: VFR. Breezy.

Friday: VFR. Windy with areas of gusts up to 30 kt.

Friday Night: VFR. Strong winds with gusts up to 45 kt. Slight
chance SHRA.

Saturday: VFR. Strong winds with gusts up to 55 kt. Chance
SHRA.

Saturday Night: VFR. Strong winds with gusts up to 45 kt.
Slight chance SHRA.

Sunday: Windy with gusts up to 35 kt. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

245 PM Update:

Overall high confidence.

For this afternoon and tonight: Mainly E winds around 10 kt (NE on
northern waters, ESE/SE on the southern waters) tonight. Seas 2-4 ft
on most waters. Main risk for mariners is patchy fog (locally dense)
through overnight and showers and t-storms this afternoon into
evening.

For Tue and Tue night: Winds become NE to E around 10 kt, seas
continue mainly around 2 to 4 ft, though an outside chance of a 5 ft
wave is possible on the far outer waters by early Wed AM. Fog may
continue on the waters through Tue night.

Outlook /Wednesday through Saturday/...

Thursday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 11 ft.

Friday Night: Moderate risk for gale force winds with gusts up
to 45 kt. Rough seas up to 17 ft. Slight chance of rain
showers.

Saturday: Moderate risk for storm force winds with gusts up to
55 kt. Rough seas up to 20 ft. Chance of rain showers.

Saturday Night: Moderate risk for gale force winds with gusts
up to 45 kt. Rough seas up to 19 ft. Chance of rain showers.

Sunday: Low risk for gale force winds with gusts up to 35 kt.
Rough seas up to 11 ft. Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 2 AM EDT Tuesday for CTZ002>004.
MA...Flood Watch until 2 AM EDT Tuesday for MAZ004>007-012>021-026.
RI...Flood Watch until 2 AM EDT Tuesday for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...Belk/Loconto
NEAR TERM...Belk/Loconto/KS
SHORT TERM...Loconto
LONG TERM...Belk
AVIATION...Belk/Loconto
MARINE...Belk/Loconto

In the hours before

Local storm report, Sep 11, 7:59 PM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
759 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     Flood            Cumberland              41.95N 71.40W
09/11/2023                   Providence         RI   NWS Employee

            Estimated 6 inches of basement flooding
            along Pennsylvania Ave.

&&
Local storm report, Sep 11, 8:05 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
805 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     Flood            Leominster              42.52N 71.77W
09/11/2023                   Worcester          MA   Public

            Pond St and Pleasant St, a sink hole has
            formed and the water rushing in has washed
            away part of the road.

&&
Special weather statement, Sep 11, 8:23 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
823 PM EDT Mon Sep 11 2023

MAZ004>007-120200-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Northern Worcester MA-
823 PM EDT Mon Sep 11 2023

...A strong thunderstorm will impact portions of Essex, northeastern
Worcester and northeastern Middlesex Counties through 1000 PM EDT...

At 823 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chelmsford, moving northeast at 5 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Lowell, Lawrence, Haverhill, Peabody, Methuen, Billerica, Beverly,
Chelmsford, Andover, Dracut, Tewksbury, Gloucester, North Andover,
Danvers, Reading, Burlington, Wilmington, Westford, Acton, and
Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7085 4282 7082 4280 7077 4270 7073
      4271 7066 4265 7063 4242 7158 4270 7144
      4270 7129 4274 7124 4274 7118 4280 7118
      4282 7114 4281 7107 4286 7103 4289 7092
TIME...MOT...LOC 0023Z 245DEG 6KT 4261 7139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

KP
Local storm report, Sep 11, 8:26 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
826 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     Flood            Cumberland              41.95N 71.40W
09/11/2023                   Providence         RI   NWS Employee

            Corrects previous flood report from
            Cumberland. Estimated 1 inch of basement
            flooding along Pennsylvania Ave.

&&
Special weather statement, Sep 11, 8:26 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
826 PM EDT Mon Sep 11 2023

MAZ013-015>021-RIZ005-120200-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Southern Bristol MA-Southern Plymouth MA-
Eastern Norfolk MA-Western Plymouth MA-Bristol RI-
826 PM EDT Mon Sep 11 2023

...A strong thunderstorm will impact portions of eastern Norfolk,
southern Suffolk, Plymouth, northeastern Bristol and east central
Bristol Counties through 1000 PM EDT...

At 825 PM EDT, Doppler radar was tracking a strong thunderstorm over
Easton, or near Brockton, moving northeast at 15 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Boston, Brockton, Quincy, Fall River, Brookline, Plymouth, Taunton,
Weymouth, Braintree, Randolph, Needham, Norwood, Milton, Stoughton,
Bridgewater, Marshfield, Bristol, Attleboro, Dedham, and Walpole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4169 7125 4226 7125 4238 7094 4233 7085
      4214 7064 4201 7056 4198 7059 4193 7050
      4187 7050
TIME...MOT...LOC 0025Z 245DEG 11KT 4204 7107

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

KP
Special weather statement, Sep 11, 9:44 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
944 PM EDT Mon Sep 11 2023

MAZ017>022-RIZ007-120315-
Eastern Plymouth MA-Northern Bristol MA-Southern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Barnstable MA-Newport RI-
944 PM EDT Mon Sep 11 2023

...A strong thunderstorm will impact portions of west central
Barnstable, southern Plymouth, southeastern Bristol and northeastern
Newport Counties through 1115 PM EDT...

At 944 PM EDT, Doppler radar was tracking a strong thunderstorm near
Freetown, or near New Bedford, moving northeast at 15 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
New Bedford, Fall River, Plymouth, Taunton, Dartmouth, Marion,
Middleborough, Wareham, Sandwich, Bourne, Somerset, Fairhaven,
Swansea, Tiverton, Westport, Kingston, Carver, Lakeville, Acushnet,
and Freetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4151 7114 4177 7120 4202 7057 4201 7056
      4198 7059 4193 7050 4183 7050 4179 7039
      4177 7038
TIME...MOT...LOC 0144Z 245DEG 11KT 4172 7100

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

KP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:14 PM EDTFlash Flood Warning Considerable damage threatBOXBristol, Norfolk, Worcester3 hr
Sep 11, 8:23 PM EDTSpecial Weather StatementBOXEssex, Middlesex97 min
Sep 11, 8:26 PM EDTSpecial Weather StatementBOXBristol, Norfolk, Plymouth, Suffolk94 min
Sep 11, 9:44 PM EDTSpecial Weather StatementBOXBristol91 min
Sep 11, 9:50 PM EDTAreal Flood WarningBOXBristol, Norfolk, Plymouth3 hr
Sep 11, 9:58 PM EDTRiver Flood WarningBOXWorcester17 hr
Sep 11, 10:45 PM EDTAreal Flood WarningBOXMiddlesex, Worcester12 hr
Sep 11, 10:57 PM EDTAreal Flood WarningBOXBristol, Norfolk, Worcester12 hr
Sep 11, 11:06 PM EDTSpecial Weather StatementBOXBristol84 min
Sep 12, 4:22 AM EDTRip Current StatementBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth40 hr
Sep 12, 12:58 PM EDTFlood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more34 hr

Nearby

River Flood Warnings in Massachusetts, 2023River Flood Warnings in New Hampshire, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.